Indian Journal of Dermatology

Year
: 2005  |  Volume : 50  |  Issue : 1  |  Page : 17--21

Cutaneous Adverse Drug Reactions In A South Indian Tertiary Care Center


J James1, M Sushma2, S Guido3, J Elizabeth4 
1 
2 
3 
4 

Correspondence Address:
J James


The clinical spectrum of cutaneous adverse drug reactions (ADRs) of out-patients, in-patients admitted in the department of dermatology and also cases referred from other departments was recorded over a period of one year (January 2000 to January 2001) by the department of Pharmacology in collaboration with the department of Dermatology. The causal link between drug and the reaction was established by causality assessment method proposed by Kramer et al. A total of 129 patients diagnosed to have cutaneous ADRs were included in the study. By causality assessment, ADRs were classified as certain-3, probable-97, possible-26 and unlikely 3.Only certain and probable cases were considered for analysis (n=100). The common types of ADRs were exanthemas (35), urticaria (14), Stevens-Johnson syndrome (14) and toxic epidermal necrolysis (4). The drugs implicated for cutaneous ADRs were antibiotics (53), antiepileptics (19) and NSAIDs (10). Antibiotics were responsible for causing maximum number of exanthemas (68.57%) followed by utricaria (57.14%) and fixed drug eruptions (55%).


How to cite this article:
James J, Sushma M, Guido S, Elizabeth J. Cutaneous Adverse Drug Reactions In A South Indian Tertiary Care Center.Indian J Dermatol 2005;50:17-21


How to cite this URL:
James J, Sushma M, Guido S, Elizabeth J. Cutaneous Adverse Drug Reactions In A South Indian Tertiary Care Center. Indian J Dermatol [serial online] 2005 [cited 2020 Feb 16 ];50:17-21
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2005;volume=50;issue=1;spage=17;epage=21;aulast=James;type=0